I had a real scare yesterday. I had gone to the dentist whose office if about 30 miles from home so I was driving the freeway. On my way home, I started seeing some double images of lights and some roadside signs. I started panicking and once I got off of the freeway, I pulled over and called my eye doctor. He told me to calm down and come in today for an exam. I also had a dosage increase of Gabapentin on Tuesday of this week and was concerned that I was having a side effect from the med. Double vision and visual changes are side effects of Gabapentin. I also called my foot doctor, the one prescribing the Gabapentin and he was out of the office and would not be back in until Monday. I guess my foot doctor doesn't have anyone on call for problems, which is almost unheard of these days, so I wasn't able to ask him about the Gabapentin and vision problems. So...I called my pharmacist and she really wasn't much help either. Her suggestion was to decrease my dose until I saw a doctor. You can't stop taking Gabapentin suddenly. It is a med usually prescribed for epileptic seizures but used for diabetic nerve pain and can cause a non-epileptic to have seizures if withdrawn suddenly. So, I decreased my dose and went to bed, it was hard to sleep, I just didn't know what was happening to my eyes. I already have been diagnosed with stage II of IV cataracts. I went to the eye doctor today and found out that my left eye sight had declined since my last visit in 12/09. I was seeing "ghost images", my vision wasn't doubled or everything would have been doubled. My cataract on my left eye is getting progressively worse. I will probably need surgery within 2 years for the cataracts if they continue to progress at the current pace. My blood sugar is better now than ever but this will not stop the cataracts from getting worse. My cataracts are from diabetes. All that I can do is to keep my blood sugar under control and wear sunglasses when I am outside, use eye drops when my eyes are dry and to take a daily vitamin supplement. My eye doctor told me that 3 people out of 100 will get double vision from Gabapentin. He told me to continue with the regimen outlined by my foot doctor. Keeping blood sugars under control is so important. By neglecting my diabetes for 2+ years, I did some harm to my body that can not be reversed.